MAUDE Adverse Event Report: TELEFLEX MEDICAL HUDSON ET TUBE,CF,8.0; TUBE, TRACHEAL (W/WO CONNECTOR

TELEFLEX MEDICAL HUDSON ET TUBE,CF,8.0; TUBE, TRACHEAL (W/WO CONNECTOR
Model Number IPN926927
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/19/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that "the doctor found connector broken when using on patient.Then changed new one, no impact on patient".No patient harm or injury.The patient status is reported as "fine".
 
Additional Manufacturer Narrative
(b)(4).N/a.Other remarks: n/a.Corrected data: n/a.
 
Event or Problem Description
 
Additional Manufacturer Narrative
(b)(4).The reported complaint of "tube kinked" was confirmed based upon the sample received.The customer returned one unit 5-12516 et tube, cuffed oral, spiral-flex 8.0 for investigation.Visual examination of the returned et tube revealed that the tube was kinked near the proximal end of the tube, near the 26 cm marking and the i.D.8.0 marking.The tube was returned with the bite block on the device.The bite block did not cover the entire length of the kink in the tube.No other defects or anomalies were observed.A functional kink resistance test was performed on the returned et tube per iso test method to determine resistance.The returned et tube was pre-conditioned in a water bath at 40 c for 6 hours.The returned et tube was strapped securely to a kink test fixture to create a radius of curvature of 40mm.A steel ball of a minimum 75% (6.0mm) of the designated size of the et tube is used to check the potency of the lumen.A ball bearing of 6.00mm was used for the kink test.The ball bearing could not pass freely through the tube.Resistance was met at approximately the i.D.8.0 marker.This is the location that is kinked on the tube.The ball was sent through the tube on the opposite end and, once again, could not pass freely through the tube.The ifu for this product states "if a reinforced tube is used orally, a bite block is recommended." a device history record review was performed on the spiral-flex et tube with no evidence to suggest a manufacturing related cause.No further action was required at the time of this report as the damage observed on the et tube is consistent damage that can be caused by pinching the tube with high force.The damage is located at approximately the point at which a patient's mouth would be during use.Although a bite block was used, it does not completely prevent the tube from kinking if force is applied to the tube where the bite block is not seated.Therefore, based on the location and the type of damage observed, unintentional user error caused or contributed to this event.Other remarks: n/a.Corrected data: n/a.

Brand Name
HUDSON ET TUBE,CF,8.0
Common Device Name
TUBE, TRACHEAL (W/WO CONNECTOR
Manufacturer (Section D)
TELEFLEX MEDICAL
morrisville NC
Manufacturer (Section G)
TELEFLEX MEDICAL
rancho el descanso
tecate 21478
MX   21478
Manufacturer Contact
kevin don bosco
3015 carrington mill blvd
morrisville 27560
MDR Report Key17089859
Report Number3003898360-2023-00934
Device Sequence Number6069760
Product Code BTR
UDI-Device Identifier14026704759153
UDI-Public14026704759153
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K822082
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Study,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/22/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/07/2026
Device Model NumberIPN926927
Device Catalogue Number5-12516
Device Lot Number73J2100219
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/22/2023
Supplement Date Received by Manufacturer07/11/2023
Initial Report FDA Received Date06/08/2023
Supplement Report FDA Received Date07/13/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/08/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
N/A.; N/A.
Patient SexUnknown